Discussions By Condition: Endocrine conditions

Cannot find a Doctor

Posted In: Endocrine conditions 2 Replies
  • Posted By: BabsBoyer
  • September 17, 2007
  • 07:56 PM

My daughter is 19 yr. Started college last year. Played sports. Had to quit. Started having rapid heart beat. Diagnosed very slight mitral valve. Last Echo though did not show mitral valve.

She has ADD and reading disibility and started meds in 11th grade. She was taking provigil at time heart problems started.
Taken off all stimulants when had heart problems while playing soccer. Afterwards she couldn't function. Had to drop almost all of her classes. No one would give her any meds. Finally went to a doctor who gave her ritlin. She didn't take it except when she had tests. Barely made it through 2nd semester.

This summer she went to another doctor. He ran tests on her.

Her TSH was slightly elevated. Her Free T3 was low. She had Anemia and increased copper levels. She also has white patches on her neck. She also cannot get a tan. She is part filipino and used to get so dark in the summer. Now she is always pale. she had weight gain, severe fatigue. She couldn't stay awake during the day. She couldn't play soccer, felt too weak. She also had memory problems. When she was young we thought she had a photographic memory. We would tease her and say she had a memory like an elephant. Her memory got her through her problems with the reading. She could memorize what she heard.
Now she can't remember things which hurts her in school. She is in the biomedical engineering program. On almost full academic scholarship. She may lose it if she can't get this straightened out.

The doctor that was treating her wanted to refer her to an endocrinologist in town. No one would take her. They said they didn't know what to do for her. They only do diabetes and low thyroid.

The doctor that was treating her since retired. He put her on phentermine for her fatigue and it helped her this summer with her classes. She only lost about 10 pounds this summer even though she is on a tatally healthy diet. All organic, no sugars or starches, complex carbs, lots of fruits vegtables and only whole grain organic breads in limited amounts.

She said it was the first time she did not feel like she was in a fog. She has also quit sleeping all day.

She tells me she just wishes she felt normal. Before the age of 16 years she was a hyperactive kid with ADD. Now just the ADD.

Any suggestions????

Reply Flag this Discussion

2 Replies:

  • I wish I had some information to help you but I don't. I can just imagine how hard this is to watch this happen and not be able to find anyone to help her. I do want to encourage you to stay positive and hopefully someone here will have some experience with these type of symptoms and be able to give you some advice.
    Anonymous 42,789 Replies
    • January 10, 2008
    • 03:11 PM
    • 0
    Flag this Response
  • You posted this several months ago, so I don't know if you're still reading the responses, but here goes:I'd seriously consider getting her thyroid antibodies checked. She could have Hashimoto's Encephalopathy, a rare complication of autoimmune thyroiditis. You don't have to have abnormal hormone levels to have HE. While it can produce psychosis, coma or seizures in more severe cases, I was a "mild" case with symptoms similar to your daughter's...The white spots could possibly be vitiligo, which is an autoimmune disease where your body attacks the melanin-producing cells in your skin. If you have one autoimmune disease (such as Hashimoto's Thyroiditis) then you are at risk for others...Hope this helps!
    Anonymous 42,789 Replies
    • February 16, 2008
    • 02:55 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?